| Model Number |
27560 |
| Medical Device Problem Code |
Computer Software Problem (1112)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Event or Problem Description
A customer from (b)(6) reported that vitek® 2 gn id and ast-gn86 cards were stuck in preliminary status in the vitek 2 compact 60 (ref.27560) instrument when testing patient samples.The customer stated there was no error message and results were not complete.After trying to re-run cards at biomérieux's request, the customer stated that the system was completely down and not functional.A biomérieux field engineer intervened at the customer's site, re-installed vitek 2 v8.01 software and the customer reported that vitek 2 was working perfectly.The customer reported that the results for 15 patients were delayed by more than 24 hours, and impacted treatment of one patient.There were no wrong results reported.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
Additional Manufacturer Narrative
The initial report medwatch 1950204-2019-00269 provided the following description: a customer from great britain reported that vitek® 2 gn id and ast-gn86 cards were stuck in preliminary status in the vitek 2 compact 60 (ref.27560) instrument when testing patient samples.The customer stated there was no error message and results were not complete.After trying to re-run cards at biomérieux's request, the customer stated that the system was completely down and not functional.A biomérieux field engineer intervened at the customer's site, re-installed vitek 2 v8.01 software and the customer reported that vitek 2 was working perfectly.The customer reported that the results for 15 patients were delayed by more than 24 hours, and impacted treatment of one patient.There were no wrong results reported.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.Further communication with the local support team and the customer has provided clarification regarding the "impacted treatment of one patient" : the patient was known to be positive for escherichia coli esbl (extended spectrum beta-lactamase), having had previous samples test positive for the mdro (multi-drug resistant organism); the patient would have previously been prescribed therapy.The purpose of this repeat testing would determine whether therapy was successful, or whether the patient remained infected with the mdro.Upon experiencing the delay in reporting results, it is unknown whether the physician oredered additional testing, prescribed the same therapy, additional therapy, or no therapy.There is no evidence or statement to provide further detail regarding the actions of the physician, and therefore what impact, if any, may have been experienced by the customer.As there is no confirmation of adverse impact to the patient state of health, this will remain a malfunction report.Note: the other fourteen (14) referenced patients will be reported for "delay >24 hours" via separate medwatch reports.
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the (b)(6)regarding vitek® 2 gn id and ast-gn86 test results that remained in preliminary status in the vitek 2 compact 60 (ref.27560).Biomérieux investigation was conducted.History: · on (b)(6) 2019, customer reported that several of their ast-gn86 isolates remained in the preliminary state and could not be finalized.Local customer support (lcs) asked the customer to re-process the specimens.· on (b)(6) 2019, customer reported that their vitek 2 systems software was completely non-functional.· on (b)(6) 2019, a biomerieux field application specialist visited the customer site and applied the following steps: backed-up, exported and archived all data.Backed-up all vitek 2 systems software configurations.Re-installed vitek 2 systems version 8.01 software.Re-configured software settings to original user settings.Created a manual back-up.Created a full system image back-up.Ensured system functioning normally before leaving.· on (b)(6) 2019 the biomerieux field application specialist contacted the customer and confirmed that the system was working as expected.· on (b)(6) 2019 the biomerieux field application specialist reported the following impacts from the 23aug2019 occurrence: 15 patients samples held at preliminary status for 7-8 days.Identification (id) cards were not impacted; only ast cards remained in the preliminary state.No knowledge of individual patient diagnosis, clinical symptoms or clinical impact.No evidence or details (e.G.Lab reports, data files) of the reported issue were provided by the customer to biomérieux due to data protection policies at the customer site.Without specific details of the occurrence, the root cause cannot be determined.No further investigation is possible.